Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 120, NWS JSJ

August 16, 2011

NWS JSJ issued this small craft advisory at Aug 16, 2011, 3:27 AM CDT. It took effect at Aug 16, 2011, 11:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2011, 3:27 AM CDT (08:27 UTC)
In effect from
Aug 16, 2011, 11:00 AM CDT
Expired
Aug 17, 2011, 2:00 AM CDT
In force
15 hr
Issued by
NWS JSJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 7:56 PM CDT, 7 hours 31 minutes earlier.

Area forecast discussion, Aug 15, 7:56 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
856 PM AST MON AUG 15 2011

.SYNOPSIS...SUBTROPICAL RIDGE WILL REMAIN THE DOMINANT WX FEATURE
AT MID AND UPPER LEVELS. TROPICAL WAVE NOW ACROSS THE ERN
CARIBBEAN SEA WILL MOVE WWD OVR THE NEXT 24 HRS AND BRING SQUALLY
WX TUE AFTERNOON AND EVENING.

&&

.DISCUSSION...IMPRESSIVE TSTMS DEVELOPED THIS AFTERNOON DESPITE
THE DRY AIR WITH SVRL REPORTS OF TREES DOWN IN SAN SEBASTIAN AND UTUADO.
TROPICAL WAVE TO MOVE ACROSS THE ERN CARIBBEAN SEA TONIGHT THROUGH
TOMORROW. MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE
OVERNIGHT PER BLENDED TPW IMAGERY AND MODEL H85 THETAE. THIS TO
SUPPORT RISK OF TSRA ALL NIGHT ESPECIALLY ACROSS THE CARIB WATERS
AND USVI WITH ACTIVITY INCREASING IN CVRG TOWARD DAWN. LATEST
GUIDANCE SUGGESTS BULK OF THE ACTIVITY WILL OCCUR TOMORROW
AFTERNOON AND EVENING. GUIDANCE CONTINUES TO SUGGEST RISK OF
SEVERE THUNDERSTORMS DUE TO STRONG MID LEVEL WINDS...MODERATE
INSTABILITY AND MID-LVL DRY AIR. FAST STORM MOTION AND MID LEVEL
DRY AIR SHOULD LIMIT RAINFALL ACCUMULATIONS AND THUS POTENTIAL FOR
FLASH FLOODING. UNSETTLED WX WILL PERSIST THROUGH WED. THINGS IMPROVE
SIGNIFICANTLY FOR THU.

&&

.AVIATION...MVFR CIGS DEVELOPING OVERNIGHT ERN TERMINALS AND
USVI/LEEWARDS WITH RISK OF TSRA. TSTMS MORE LIKELY TOMORROW WITH
WITH RISK OF SEVERE WX/DAMAGING WINDS.

&&

.MARINE...SEAS AND WINDS WILL BUILD LATE TOMORROW AND TOMORROW
NIGHT WITH SCA CONDITIONS XPCD ESPECIALLY CARIBBEAN SEA AND
PASSAGES. TSTMS MAY ALSO POSE A THREAT OF DAMAGING WINDS AND WATERSPOUTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  90  79  90 /  50  50  40  50
STT  79  90  81  90 /  60  30  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

64/64
Hazardous weather outlook, Aug 15, 4:23 AM CDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
523 AM AST MON AUG 15 2011

AMZ710>745-PRZ001>013-160930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
523 AM AST MON AUG 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE EASTERN CARIBBEAN
SEA TUESDAY NIGHT. THIS WAVE WILL BE PRECEDED BY A NOTICEABLE
INCREASE IN SHOWERS AND THUNDERSTORMS BEGINNING MONDAY NIGHT THAT
WILL CONTINUE THROUGH THE DAY WEDNESDAY. LOCALLY HEAVY
RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE. UNSETTLED
WEATHER WILL PERSIST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AMZ715-725-VIZ001-002-160930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
523 AM AST MON AUG 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE EASTERN CARIBBEAN
SEA TUESDAY NIGHT. THIS WAVE WILL BE PRECEDED BY A NOTICEABLE
INCREASE IN SHOWERS AND THUNDERSTORMS BEGINNING MONDAY NIGHT THAT
WILL CONTINUE THROUGH THE DAY WEDNESDAY. LOCALLY HEAVY RAINFALL
WITH STRONG GUSTY WINDS WILL BE POSSIBLE. UNSETTLED WEATHER WILL
PERSIST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:10 PM CDTSmall Craft AdvisoryJSJ47 hr
Aug 16, 10:42 AM CDTSpecial Marine WarningJSJ33 min
Aug 16, 11:26 AM CDTSpecial Marine WarningJSJ2 hr
Aug 16, 11:46 AM CDTSevere Thunderstorm WarningJSJ46 min
Aug 16, 11:52 AM CDTSpecial Marine WarningJSJ113 min
Aug 16, 12:00 PM CDTAreal Flood AdvisoryJSJ2 hr
Aug 16, 12:30 PM CDTSpecial Marine WarningJSJ103 min
Aug 16, 1:02 PM CDTSevere Thunderstorm WarningJSJ58 min
Aug 16, 1:23 PM CDTSevere Thunderstorm WarningJSJ22 min
Aug 16, 1:55 PM CDTSpecial Marine WarningJSJ61 min
Aug 16, 2:00 PM CDTSpecial Marine WarningJSJ2 hr
Aug 16, 2:47 PM CDTSpecial Marine WarningJSJ32 min
Aug 16, 2:54 PM CDTSpecial Marine WarningJSJ111 min
Aug 16, 11:05 AM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.